Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 221, NWS Nashville, TN

July 5, 2012Coffee County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 5, 2012, 6:51 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 6:51 PM CDT (23:51 UTC)
Expired
Jul 5, 2012, 7:45 PM CDT
In force
54 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Coffee County, TN, Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 60 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 7:10 PM CDTTSTM WND DMG12 Se Manchester, TNTREE SNAPPED AND IS PARTIALLY BLOCKING HWY 41.
Jul 5, 7:18 PM CDTTSTM WND DMGAltamont, TNTREES DOWN COUNTY WIDE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 2:19 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1485 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

936 
WUUS54 KOHX 052351
SVROHX
TNC031-061-060045-
/O.NEW.KOHX.SV.W.0221.120705T2351Z-120706T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COFFEE COUNTY IN MIDDLE TENNESSEE...
  GRUNDY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 745 PM CDT

* AT 649 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM MCMINNVILLE TO CAGLE...AND WERE MOVING SOUTHWEST AT
  25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRUETLI-LAAGER...
  TRACY CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND 
DAMAGE ALONG THE WARREN AND VAN BUREN COUNTY LINE. TAKE SHELTER NOW 
INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3523 8584 3536 8609 3546 8601 3543 8594
      3552 8586 3550 8582 3553 8573 3553 8560
      3549 8553 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8574
TIME...MOT...LOC 2351Z 024DEG 22KT 3564 8578 3549 8545

$$

AL
3 follow-up statements
606 
WWUS54 KOHX 060022
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT THU JUL 5 2012

TNC031-061-060045-
/O.CON.KOHX.SV.W.0221.000000T0000Z-120706T0045Z/
COFFEE TN-GRUNDY TN-
722 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 745 PM CDT...

AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF MANCHESTER TO 
GRUETLI-LAAGER...MOVING SOUTHWEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRACY CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS WARREN AND 
VAN BUREN COUNTIES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

&&

LAT...LON 3523 8584 3536 8609 3546 8601 3543 8594
      3552 8586 3550 8582 3553 8573 3553 8560
      3549 8553 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8574
TIME...MOT...LOC 0022Z 045DEG 27KT 3544 8598 3529 8565

$$

AL
554 
WWUS54 KOHX 060026 RRA
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
726 PM CDT THU JUL 5 2012

TNC031-061-060045-
/O.CON.KOHX.SV.W.0221.000000T0000Z-120706T0045Z/
COFFEE TN-GRUNDY TN-
726 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 745 PM CDT...

AT 723 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHEAST OF MANCHESTER TO TRACY CITY...MOVING SOUTHWEST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN COFFEE AND SOUTHWESTERN GRUNDY
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
GRUNDY COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

&&

LAT...LON 3523 8584 3536 8609 3546 8601 3543 8594
      3552 8586 3550 8582 3553 8573 3553 8560
      3549 8553 3543 8553 3541 8549 3536 8550
      3531 8556 3528 8570 3524 8569 3521 8574
TIME...MOT...LOC 0026Z 045DEG 27KT 3535 8601 3525 8573

$$

AL
029 
WWUS54 KOHX 060036
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
736 PM CDT THU JUL 5 2012

TNC031-061-060045-
/O.CON.KOHX.SV.W.0221.000000T0000Z-120706T0045Z/
COFFEE TN-GRUNDY TN-
736 PM CDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRUNDY AND
SOUTHEASTERN COFFEE COUNTIES UNTIL 745 PM CDT...

AT 735 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES NORTHEAST OF ESTILL SPRINGS TO MONTEAGLE...MOVING
SOUTHWEST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
IN NASHVILLE.

&&

LAT...LON 3523 8581 3523 8584 3527 8591 3529 8594
      3533 8602 3552 8586 3550 8582 3553 8573
      3553 8560 3528 8570 3524 8569 3521 8574
TIME...MOT...LOC 0035Z 045DEG 27KT 3530 8607 3520 8579

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:27 PM CDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 5, 3:27 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT THU JUL 5 2012

.SHORT TERM...THUNDERSTORM COMPLEX CONTINUES TO DROP SOUTH
SOUTHWESTWARD ACROSS EASTERN KENTUCKY, TOWARD OUR EASTERN
COUNTIES, AND SVR TSTM WARNINGS HAVE BEEN ISSUED FOR SOME
OF THESE STORMS UP IN KENTUCKY. SOME WIND DAMAGE HAS BEEN REPORTED
THIS AFTERNOON AT SEVERAL KENTUCKY LOCATIONS, AND SIMILAR PROBLEMS
MAY OCCUR IN OUR NORTHEASTERN PLATEAU COUNTIES BY LATE AFTERNOON.

SEVERE THUNDERSTORMS WATCH NO. 471 REMAINS IN EFFECT FOR EASTERN
MIDDLE TENNESSEE UNTIL 03Z, IN ANTICIPATION OF THE ARRIVAL OF THE
KENTUCKY STORMS. IN ADDITION, ISOLATED THUNDERSTORMS HAVE POPPED
UP THIS AFTERNOON IN OTHER PARTS OF THE MID STATE, AND A FEW OF
THOSE COULD BECOME STRONG-TO-SEVERE OVER THE NEXT 3 TO 5 HOURS AS WELL.

OUTSIDE OF THUNDERSTORM AREAS YOU CAN EXPECT THE BRUTAL HEAT TO
CONTINUE UNABATED. THE HEAT ADVISORY FOR AREAS WEST OF THE PLATEAU HAS
BEEN EXTENDED THROUGH 08Z, SUN, IN ANTICIPATION OF MORE HOT
WEATHER PROBLEMS THROUGH AT LEAST THE FIRST HALF OF THE UPCOMING WEEKEND.

HAVE ARRANGED OUR RAINFALL GRIDS FOR TOMORROW IN SIMILAR FASHION
TO TODAY'S, WITH THE EXPECTATION OF LITTLE CHANGE IN OVERALL
PATTERN, AND SOME OF THE JUICIEST AIR TO OUR NORTHEAST, OVER EASTERN
KENTUCKY. CHANCE POPS REMAIN IN PLACE FOR THE CUMBERLAND PLATEAU
ON SATURDAY, WITH SLIGHT CHANCE ELSEWHERE.

.LONG TERM...MODELS CONTINUE TO PROMOTE A GENERAL PATTERN CHANGE
FOR NEXT WEEK, AS OUR HOT BOX HIGH PRESSURE SYSTEM RETROGRADES TO
THE ROCKY MOUNTAINS IN THE FACE OF A DEEPENING TROUGH OVER THE
EASTERN UNITED STATES. EXPECT A PERIOD OR TWO OF SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS DURING THE SUNDAY THROUGH
MONDAY PERIOD, ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

FRONT SHOULD SLIDE SLOWLY SOUTHWARD ACROSS OUR AREA BY TUESDAY
NIGHT, WITH LOWER DEW POINTS ACTUALLY WORKING THEIR WAY INTO AT
LEAST NORTHERN AND WESTERN PARTS OF OUR FORECAST AREA BY THE
MIDDLE OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76 103  76 103 /  20  20  20  20
CLARKSVILLE    72 103  72 102 /  20  20  20  20
CROSSVILLE     69  94  69  94 /  60  40  40  30
COLUMBIA       74 101  74 100 /  20  20  20  20
LAWRENCEBURG   73 100  73  99 /  20  20  20  20
WAVERLY        74 101  74 100 /  20  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 3 AM CDT SUNDAY FOR TNZ005>009-022>030-
056>062-075-093>095.

&&

19
Hazardous weather outlook, Jul 5, 5:25 AM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
525 AM CDT THU JUL 5 2012

TNZ010-011-031>034-063>066-077>080-061030-
CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DE KALB-WHITE-
CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN-
525 AM CDT THU JUL 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND
100 IN THE AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES
AROUND 100. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO
THE WEEKEND. STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

TNZ005>009-022>030-056>062-075-093>095-061030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-
HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE-
LAWRENCE-GILES-
525 AM CDT THU JUL 5 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TODAY. HIGHEST HEAT INDICES AROUND
105 IN THE AFTERNOON. ISOLATED THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
WITH DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

EXCESSIVE HEAT WILL CONTINUE THROUGH SATURDAY. HIGHEST HEAT INDICES
AROUND 105. ISOLATED THUNDERSTORMS ARE EXPECTED INTO THE WEEKEND.
STRONG TO SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS...FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Special weather statement, Jul 5, 6:07 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT THU JUL 5 2012

TNZ060-095-052345-
GILES-MAURY-
607 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES AND MAURY COUNTIES...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF COLUMBIA...MOVING NORTHWEST AT 5
MPH.

THIS STORM WILL BE NEAR...
  4 MILES SOUTHWEST OF COLUMBIA BY 645 PM CDT.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3541 8721 3543 8721 3544 8722 3543 8724
      3546 8729 3548 8727 3550 8729 3550 8727
      3553 8728 3569 8707 3553 8690 3530 8704

AL
Special weather statement, Jul 5, 6:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
624 PM CDT THU JUL 5 2012

TNZ060-060000-
MAURY-
624 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR MAURY COUNTY...

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...MOVING SOUTH AT 5 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3546 8710 3543 8719 3544 8722 3543 8723
      3545 8729 3566 8715 3563 8708 3552 8703
      3542 8700

31
Special weather statement, Jul 5, 6:31 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
631 PM CDT THU JUL 5 2012

TNZ062>064-060030-
CANNON-DE KALB-RUTHERFORD-
631 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CANNON...DE KALB AND RUTHERFORD
COUNTIES...

AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF SMITHVILLE...MOVING SOUTHWEST AT
15 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3605 8577 3582 8591 3576 8596 3583 8623
      3596 8611 3597 8609 3596 8608 3597 8602
      3604 8604 3609 8600 3609 8599 3610 8597

AL
Special weather statement, Jul 5, 6:34 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
634 PM CDT THU JUL 5 2012

TNZ077-078-060000-
COFFEE-WARREN-
634 PM CDT THU JUL 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE AND WARREN COUNTIES...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MANCHESTER...MOVING SOUTH
AT 5 MPH.

SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...BRIEF
HEAVY RAINFALL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3554 8601 3563 8607 3565 8604 3566 8601
      3565 8600 3568 8598 3559 8590

31
Local storm report, Jul 5, 6:42 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             ETHRIDGE                35.32N 87.30W
07/05/2012  E1.75 INCH       LAWRENCE           TN   PUBLIC

0428 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   LAW ENFORCEMENT

            A PORTION OF A ROOF ON AN OFFICE BLDG WAS BLOWN OFF IN
            ETHRIDGE ALONG HWY 43.

0435 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
07/05/2012                   FENTRESS           TN   TRAINED SPOTTER

            6 INCH LIMB BROKE OFF TOP OF TREE DUE TO WIND

0443 PM     HAIL             ETHRIDGE                35.32N 87.30W
07/05/2012  E2.00 INCH       LAWRENCE           TN   PUBLIC

            2 INCH HAIL IN ETHRIDGE.

0445 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF AND CEILING BLOWN OFF A HOUSE IN ETHRIDGE.

0450 PM     HAIL             2 N LAWRENCEBURG        35.27N 87.34W
07/05/2012  E0.75 INCH       LAWRENCE           TN   PUBLIC

            3/4 INCH HAIL JUST NORTH OF LAWRENCEBURG. ALSO...35-40
            MPH WINDS.

0455 PM     TSTM WND DMG     CLARKSVILLE             36.56N 87.35W
07/05/2012                   MONTGOMERY         TN   PUBLIC

            TREES DOWN IN CLARKSVILLE.

0500 PM     TSTM WND DMG     10 S JAMESTOWN          36.29N 84.94W
07/05/2012                   FENTRESS           TN   PUBLIC

            TREES DOWN IN GRIMSLEY.

0505 PM     TSTM WND DMG     ETHRIDGE                35.32N 87.30W
07/05/2012                   LAWRENCE           TN   EMERGENCY MNGR

            ROOF DAMAGE AND POWER LINES AND TREES DOWN IN ETHRIDGE.

0517 PM     TSTM WND DMG     ALLARDT                 36.38N 84.88W
07/05/2012                   FENTRESS           TN   TRAINED SPOTTER

            ROOF DAMAGE TO A FURNITURE STORE AND TREES DOWN.

0530 PM     TSTM WND DMG     ALGOOD                  36.20N 85.45W
07/05/2012                   PUTNAM             TN   TRAINED SPOTTER

            TREES DOWN AND BLOCKING ROAD. WINDS EST AT 45 MPH.

&&

31
Local storm report, Jul 5, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
649 PM CDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     2 E SPARTA              35.93N 85.44W
07/05/2012                   WHITE              TN   LAW ENFORCEMENT

            TREES DOWN.

0530 PM     TSTM WND DMG     COOKEVILLE              36.16N 85.51W
07/05/2012                   PUTNAM             TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0630 PM     HAIL             3 W MURFREESBORO        35.85N 86.45W
07/05/2012  E1.00 INCH       RUTHERFORD         TN   TRAINED SPOTTER

            1 INCH HAIL AND TREES DOWN. HAIL COVERING GROUND.

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:17 PM CDTSpecial Weather StatementOHXWilson58 min
Jul 4, 7:20 PM CDTSpecial Weather StatementOHXPerry55 min
Jul 5, 3:20 AM CDTHeat AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 30 more64 hr
Jul 5, 4:07 PM CDTSpecial Weather StatementOHXRobertson38 min
Jul 5, 4:08 PM CDTSpecial Weather StatementOHXMontgomery37 min
Jul 5, 4:12 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jul 5, 4:19 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence41 min
Jul 5, 4:22 PM CDTSevere Thunderstorm WarningOHXFentress, Pickett23 min
Jul 5, 4:24 PM CDTSevere Thunderstorm WarningOHXClay, Pickett51 min
Jul 5, 4:44 PM CDTSpecial Weather StatementOHXFentress31 min
Jul 5, 4:48 PM CDTSevere Thunderstorm WarningOHXMontgomery26 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXLawrence25 min
Jul 5, 4:54 PM CDTSevere Thunderstorm WarningOHXFentress36 min
Jul 5, 5:00 PM CDTSpecial Weather StatementOHXWayne45 min
Jul 5, 5:07 PM CDTSpecial Weather StatementOHXBedford, Marshall, Rutherford53 min
Jul 5, 5:10 PM CDTSpecial Weather StatementOHXOverton35 min
Jul 5, 5:15 PM CDTSpecial Weather StatementOHXCoffee90 min
Jul 5, 5:26 PM CDTSpecial Weather StatementOHXCannon34 min
Jul 5, 5:28 PM CDTSpecial Weather StatementOHXMarshall32 min
Jul 5, 5:36 PM CDTSpecial Weather StatementOHXCoffee24 min
Jul 5, 5:36 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson39 min
Jul 5, 5:38 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee37 min
Jul 5, 5:45 PM CDTSpecial Weather StatementOHXPutnam, White60 min
Jul 5, 5:47 PM CDTSpecial Weather StatementOHXWarren28 min
Jul 5, 5:52 PM CDTSevere Thunderstorm WarningOHXWarren23 min
Jul 5, 6:03 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jul 5, 6:07 PM CDTSpecial Weather StatementOHXMaury38 min
Jul 5, 6:07 PM CDTSevere Thunderstorm WarningOHXCoffee23 min
Jul 5, 6:09 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jul 5, 6:12 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson18 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee31 min
Jul 5, 6:14 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren, White46 min
Jul 5, 6:16 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson44 min
Jul 5, 6:17 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jul 5, 6:23 PM CDTSevere Thunderstorm WarningOHXVan Buren, Warren55 min
Jul 5, 6:24 PM CDTSpecial Weather StatementOHXMaury36 min
Jul 5, 6:29 PM CDTSevere Thunderstorm WarningOHXRutherford31 min
Jul 5, 6:31 PM CDTSpecial Weather StatementOHXCannon, DeKalb59 min
Jul 5, 6:34 PM CDTSpecial Weather StatementOHXCoffee26 min
Jul 5, 6:46 PM CDTSevere Thunderstorm WarningOHXCoffee, Warren40 min
Jul 5, 6:47 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Jul 5, 6:49 PM CDTSevere Thunderstorm WarningOHXRutherford, Williamson26 min
Jul 5, 6:55 PM CDTSevere Thunderstorm WarningOHXWilson23 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.